Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 2:16 PM CDT for Brewster County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 2:16 PM CDT (19:16 UTC)
- Expired
- May 19, 2021, 3:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 210 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 9.6
The text
As transmitted.
351
WWUS84 KMAF 191916
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Wed May 19 2021
TXZ279-192000-
Central Brewster County TX-
216 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 34 miles west of Sanderson. This storm was
nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 10316 3029 10291 3026 10286 3004 10279
3001 10307
TIME...MOT...LOC 1915Z 162DEG 1KT 3016 10298
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 12:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 19, 12:40 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1240 PM CDT Wed May 19 2021 .DISCUSSION... See 18Z aviation discussion below. && .AVIATION... Low clouds and thunderstorms have moved out of the region for now and currently all TAF sites have returned to VFR conditions. Winds will be variable at most sites due to remnant outflow from these thunderstorms. This afternoon, scattered cumulus will be possible. Additionally, thunderstorms may cause gusty and erratic winds and lightning. The greatest chance of thunderstorms based on recent guidance is at HOB, MAF, INK, AND FST. Will amend as necessary should thunderstorms develop. By tonight, winds will be southeasterly over the region. Low clouds may develop at HOB tomorrow morning, but confidence is low at this time and will defer to later TAF issuances. && .PREV DISCUSSION... /issued 540 AM CDT Wed May 19 2021/ DISCUSSION... See 12Z Aviation Discussion below. AVIATION... Sfc winds will veer to SE this morning, w/stratus at KMAF/KHOB scattering out by 18Z or before. Otherwise, VFR conditions will prevail, w/a widespread cu field by late morning w/bases 4.5-5 kft AGL. PREV DISCUSSION... /issued 328 AM CDT Wed May 19 2021/ DISCUSSION... Things are looking quieter this morning as storms wind down. A few small cells remain on radar across the Permian Basin but those are expected to move out/dissipate by sunrise. A low will be slow moving over the Texas Panhandle today before lifting up into the Plains on Thursday. Some more storms will be possible across our eastern CWA this afternoon and evening with the aforementioned low sitting to our north. Temperatures will remain a bit cooler today with increasing cloud cover. Expect low 80s across the Permian Basin and potentially 90 along the Trans Pecos. As the low lifts up and out on Thursday, our rain chances will diminish and Thursday and Friday look to stay mostly dry. Temperatures will increase only slightly on Thursday/Friday with highs in the mid to upper 80s across the Basin, mid-90s along the Trans Pecos, and 100s along the Rio Grande. Our next concern for severe weather will be this weekend. Another low will move in over the CA/NV border and hang out there through Sunday. At the same time, an upper level high will be building over the Mississippi Valley, and we'll see southwesterly flow aloft across the region. This pattern will help usher low to mid level moisture into West Texas and SE New Mexico. Ample moisture and a few weak shortwave troughs moving through this weekend will be enough for storms to develop across the area. These storms may not only be severe, but have the potential for some substantial rainfall. Temperatures will cool down as well this weekend through Monday with low 80s across the Basin and low 90s along the Trans Pecos. Rain chances will decrease after Tuesday, and temperatures will begin to warm up back to the upper 80s. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 81 60 83 63 / 30 20 0 0 Carlsbad 87 57 93 61 / 10 10 0 0 Dryden 89 62 88 66 / 20 10 0 0 Fort Stockton 89 61 92 64 / 10 10 0 0 Guadalupe Pass 82 61 88 62 / 0 10 0 0 Hobbs 82 56 87 59 / 20 10 0 0 Marfa 84 50 90 51 / 10 10 0 0 Midland Intl Airport 83 60 86 63 / 20 10 0 0 Odessa 84 60 86 63 / 20 10 0 0 Wink 89 60 93 66 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 91/99/99
Hazardous weather outlook, May 19, 1:53 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 153 PM CDT Wed May 19 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 153 PM CDT Wed May 19 2021 /1253 PM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through this evening, mainly over the Permian Basin, Stockton Plateau, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a marginal risk of severe storms, capable of producing large hail and damaging winds. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible across much of the region this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 19, 9:47 AM CDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 947 AM CDT Wed May 19 2021 TXZ046-047-051-052-191545- Martin TX-Dawson TX-Howard TX-Borden TX- 947 AM CDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1045 AM CDT... At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near Ackerly, moving east at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ackerly, Luther, J B Thomas Reservoir, Knott, Vealmoor and Vincent. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3232 10181 3257 10189 3268 10118 3233 10118 TIME...MOT...LOC 1447Z 268DEG 31KT 3246 10174 84
Local storm report, May 19, 10:04 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1004 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 7 NNE LAMESA 32.83N 101.91W
05/18/2021 E1.75 INCH Dawson TX PUBLIC
&&
MSCHULDTLocal storm report, May 19, 10:53 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1053 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 8 NW COAHOMA 32.38N 101.40W
05/19/2021 E1.00 INCH Howard TX PUBLIC
&&
MSCHULDTLocal storm report, May 19, 10:57 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1057 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD 8 NW COAHOMA 32.38N 101.40W
05/19/2021 Howard TX PUBLIC
THERE WAS OVER 6 INCHES OF WATER ON THE ROAD NEAR A
CREEK. SOME VEHICLES GOT STRANDED ON THE ROAD.
&&
MSCHULDTLocal storm report, May 19, 11:34 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1134 AM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 5 SSW GAIL 32.70N 101.48W
05/18/2021 E1.25 INCH Borden TX NWS EMPLOYEE
LOTS OF SMALL HAIL WITH QUARTER TO HALF DOLLAR SIZE HAIL
MIXED IN. THERE WAS LOCALIZED ROADWAY FLOODING IN LOW
LYING AREAS.
&&
MSCHULDTSpecial weather statement, May 19, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Wed May 19 2021
TXZ279-192000-
Central Brewster County TX-
216 PM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 300 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 34 miles west of Sanderson. This storm was
nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 10316 3029 10291 3026 10286 3004 10279
3001 10307
TIME...MOT...LOC 1915Z 162DEG 1KT 3016 10298
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 51 min |
| May 18, 7:22 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| May 18, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Scurry | 51 min |
| May 18, 8:07 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson | 2 hr |
| May 18, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 46 min |
| May 18, 8:53 PM CDT | Special Weather Statement | MAF | Scurry | 52 min |
| May 18, 9:13 PM CDT | Tornado Warning | MAF | Borden, Mitchell, Scurry | 32 min |
| May 18, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 67 min |
| May 18, 9:48 PM CDT | Special Weather Statement | MAF | Upton | 42 min |
| May 18, 9:55 PM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 19, 12:20 AM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 55 min |
| May 19, 5:37 AM CDT | Special Weather Statement | MAF | Howard | 53 min |
| May 19, 6:07 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 53 min |
| May 19, 7:12 AM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| May 19, 7:19 AM CDT | Areal Flood Advisory | MAF | Howard | 116 min |
| May 19, 7:50 AM CDT | Areal Flood Advisory | MAF | Gaines | 115 min |
| May 19, 8:02 AM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 19, 8:19 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 27 min |
| May 19, 8:32 AM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Martin | 118 min |
| May 19, 8:45 AM CDT | Special Weather Statement | MAF | Dawson, Martin | 60 min |
| May 19, 9:31 AM CDT | Areal Flood Advisory | MAF | Borden | 119 min |
| May 19, 9:47 AM CDT | Special Weather Statement | MAF | Howard | 58 min |
| May 19, 9:56 AM CDT | Areal Flood Advisory | MAF | Howard, Martin | 2 hr |
| May 19, 2:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| May 19, 3:23 PM CDT | Special Weather Statement | MAF | Crane | 52 min |
| May 19, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 39 min |
| May 19, 3:41 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| May 19, 4:12 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| May 19, 4:16 PM CDT | Special Weather Statement | MAF | Crane | 44 min |
| May 19, 4:33 PM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| May 19, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 39 min |
| May 19, 4:45 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 4:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 40 min |
| May 19, 4:53 PM CDT | Special Weather Statement | MAF | Ector | 52 min |
| May 19, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 66 min |
| May 19, 5:00 PM CDT | Special Weather Statement | MAF | Crane, Ector | 45 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 48 min |
| May 19, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 19, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 40 min |
| May 19, 6:17 PM CDT | Special Weather Statement | MAF | Ector | 43 min |
| May 19, 6:26 PM CDT | Special Weather Statement | MAF | Reagan | 49 min |
| May 19, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 19, 6:46 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.